Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Anne when quitting smoking
    avatar
    An_243867 posted:
    This is my third and final attempt for a cigarette free life. Tomorrow marks 3 weeks of not smoking. Each time I have quit I have experience bad breakouts of what I call acne on my face. It is not a normal pimple that we might get from time to time but painful red cystic like bumps, accompanied by what I call my second nose on my check. I never thought that this might be the cause of quitting smoking until tonight. I started reading some blogs and found there are a lot of other people experiencing the same thing. This is really discouraging me. The other two times I quit this also happened but it never dawned on me it might be the cause of not smoking. I always had porcelain- like skin. I just don't understand what's going on. Any suggestions on how I can treat this? BTW can this be the cause of using the nicotine patch?
    Reply
     
    avatar
    Flummoxedtothe9s responded:
    Hi Anne,

    I'm not a doctor but, common sense tells me your body is trying to get rid of some nasty toxins. The patch just has nicotine in it which your body should be use to if you smoked. You should talk to your doctor if you can about this. Above all - please remember that whatever this reaction is it's temporary. Illnesses from smoking are often permanent or fatal. So whatever this is it will stop at some point. Congratulations on making it three weeks!! That's GREAT!!! I've put aside the money I would have spent on cigarettes and bought myself a congratulatory little gift every month. I view it as a positive. Sometimes it's an outfit, sometimes it's a donation to something worthy but, it's alway a positive thing to do with the money I would have used to harm myself (and loved ones) if I'd kept smoking. Maybe go to a dermatologist with the $ your not spending on cigarettes and get you skin looking really great! Once you get past this part your skins going to look better than it has in years just from all that oxygen your body now gets to enjoy. Please don't view the as too discouraging. Your fighting something tough and you're WINNING the fight if you're at three weeks. Good for you!!!!!
     
    avatar
    nosmokingtoday responded:
    HI Anne, I experienced the same thing, not on my face but actually in my arm pits. Believe it or not this continued on and off for several months. Good news is it finally stopped, and my skin is so much nicer now than when I smoked. Congratulations on your decision to quit. there are so many awful chemicals coming out of your body - please don't put them back in because of this temporary side effect. Good news is you have made it past the most difficult stage, don't forget how hard that was!!! Good luck, check out my blog for more tips on quitting http://nosmokingtoday.blogspot.com/


    Helpful Tips

    Might glucose help smokers to quit?Expert
    We all know that when you stop smoking your appetite increases, and often people get a particular craving for sweet foods. It seems as ... More
    Was this Helpful?
    21 of 26 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.